MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Codes Use of Device Problem (1670); Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a: patient information was requested but not provided.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that during the periodic inspection of power module, when replacing the internal battery, the red lamp was lit, regardless of whether it was repeated or connected to another power module.One power module internal battery would be returned for evaluation.
 
Additional Manufacturer Narrative
Section d4, catalog number: corrected.Section h6, medical device problem code: corrected.Section g4: it's unknown if there was a patient involved in this event.The pma# provided is associated with most recent approval.This event occurred at tokyo medical and dental university in bunkyo, japan.Manufacturer¿s investigation conclusion: the reported event of a faulty power module backup battery (serial number: (b)(6) causing a red battery alarm was confirmed via investigation of the returned product.The backup battery returned in unremarkable condition.The 12v battery returned in a slightly depleted state, measuring approximately 11.04v.The battery was connected to a test power module fixture and mock circulatory loop.The yellow charge symbol was illuminated followed shortly by the red battery and yellow wrench symbols.The alternating current (ac) power cord was unplugged, and the backup battery was unable to support the system.The battery was charged to approximately 12.3v, but the alarms still activated upon connecting the charged battery to the test power module.Further evaluation was not performed due to the chemical hazard posed by sealed lead acid batteries.The backup battery was observed to have been manufactured on 04jan2023 and was therefore not expired at time of the reported event.The root cause for the reported event was not able to be conclusively determined via this investigation.Inspection data for the sealed lead acid battery (serial number: (b)(6) was reviewed and showed the battery passed inspection.Heartmate 3 instructions for use (rev.C) under section 7 ¿alarms and troubleshooting¿ and heartmate power module instructions for use (rev.B) under section 5.0 ¿power module (pm) alarm conditions¿ cover all power module alarms and the actions to take when an alarm occurs.Heartmate 3 instructions for use (rev.C) section 3 "powering the system" and heartmate power module instructions for use (rev.B) under "introduction" explain how to set up the power module for use, including how to install the power module backup battery, and how to use the power module.Heartmate 3 instructions for use (rev.C) section 8 "equipment storage and care" and section f "safety checklists, and heartmate power module instructions for use (rev.B) under "inspection cleaning and maintenance" explain how to care for and clean the power module and provides checklists for performing routine maintenance of the power module.The heartmate 3 patient handbook (rev.D) and the heartmate 3 instructions for use (rev.C) caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19506066
Report Number2916596-2024-03656
Device Sequence Number15316448
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(17)251231
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2025
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGX004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown